Wildfire, Oldham
- When
- February 7, 2:50 PM CST to 11:00 PM CST
- Where
- Oldham forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
A wildfire located six miles west of Adrian burned one thousand acres. There were no reports of damage to property and no reports of injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire located six miles west of Adrian burned one thousand acres. There were no reports of damage to property and no reports of injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 7, 3:10 AM CST, 11 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 310 AM CST TUE FEB 7 2006 .DISCUSSION... BIGGEST CONCERNS THIS FORECAST PERIOD ARE TEMPS MAINLY WED AND THU AS MODELS INDICATING WARMER DOWNSLOPING CONDITIONS AHEAD OF NEXT COLD FRONT. FIRST COLD FRONT FORECASTED TO MOVE THROUGH THE PANHANDLES TODAY...BY EARLY AFTERNOON HOURS...AND THEN COOL SURFACE RIDGE BUILDS SOUTHEAST INTO THE FORECAST AREA THROUGH WEDNESDAY. SURFACE RIDGE THEN FORECASTED TO SLIDE OFF TO THE EAST AS PRESSURES FALL ALONG THE LEE OF THE ROCKIES WEDNESDAY NIGHT. LOW LEVEL JET FORECASTED TO DEVELOP LATE WEDNESDAY NIGHT ACROSS THE FORECAST AREA. SURFACE LOW AND ASSOCIATED TROUGH ACROSS EASTERN CO AND NM FORECASTED TO DEEPEN ON THURSDAY WITH STRONGER WINDS OFF THE SURFACE FROM LOW LEVEL JET MIXING DOWN TO THE SURFACE WITH PLENTY OF DAYTIME HEATING ONCE MORNING INVERSION BREAKS. BREEZY TO POSSIBLY UP TO WINDY CONDITIONS FORECASTED THURSDAY WITH DOWNSLOPING SOUTHWESTERLY WINDS AS DRIER AIR ADVECTS INTO THE PANHANDLES. BUMPED UP PREVIOUS TEMP GRIDS FOR THURSDAY BY A FEW CATEGORIES...LOWER 60S AS OPPOSED TO LOWER 50S. ALSO...BUMPED UP WEDNESDAY MAX TEMPS A NOTCH AND LOWERED FRIDAY MAX TEMP GRIDS A CATEGORY. CONCERNED ABOUT HIGH FIRE DANGER THURSDAY BUT NOT THINKING RED FLAG WARNING CONDITIONS AT THIS TIME. LATER SHIFTS WILL NEED TO KEEP A CLOSE WATCH ON FORECASTED DEW POINT/RH VALUES AND WINDS. MODEL GUIDANCE MAY BE WAY TOO HIGH ON DEW POINT TEMPS THURSDAY. UNDERCUT GUIDANCE DEW POINT TEMPS IN THE GRIDS BY A COUPLE OF DEGREES...BUT MAY NOT BE ENOUGH. ONE DAY FOR HIGH FIRE DANGER CONDITIONS THURSDAY AND THE NEXT COLD FRONT FORECASTED THURSDAY NIGHT/EARLY FRIDAY. COLDER SURFACE HIGH BUILDING INTO THE FORECAST AREA FRIDAY FROM THE NORTH AND NORTHWEST...THUS THE LOWERING OF TEMP GRIDS FRIDAY. MODELS INDICATING COLDER 850 MB TEMPS THAN PREVIOUS RUNS FOR FRIDAY. A QUICK WARMUP AGAIN FOR THE WEEKEND AS SURFACE HIGH MOVES OFF TO THE EAST AND PRESSURES FALL ONCE AGAIN ALONG THE LEE OF THE ROCKIES. ANOTHER COLD FRONT SCHEDULED TO MOVE ACROSS THE PANHANDLES SUNDAY NIGHT OR EARLY MONDAY...BRINGING ANOTHER RETURN TO NEAR SEASONABLE TEMPS BY EARLY NEXT WEEK. NO PRECIPITATION FORECASTED AT LEAST THROUGH THE EXTENDED PERIOD. NORTHWESTERLY FLOW ALOFT CONTINUES RIGHT INTO THE WEEKEND AS UPPER RIDGE DOMINATES OVER THE WESTERN STATES. BUT UPPER FLOW FORECASTED TO TRANSITION TO ZONAL BY EARLY NEXT WEEK AS CLOSED UPPER LOW OVER THE NORTHERN ROCKIES SUNDAY DIGS SOUTH TO NEAR THE FOUR CORNERS REGION BY MONDAY. CLEAR TO PARTLY CLOUDY THROUGH THE REMAINDER OF THIS WEEK WITH SOME PASSING HIGH CLOUDS IN THE NORTHWESTERLY FLOW...BUT COULD SEE SOME INCREASING SUB-TROPICAL MOISTURE LATE IN THE WEEKEND OR EARLY NEXT WEEK IN THE FORM OF INCREASING MID AND HIGH LEVEL CLOUDS AHEAD OF THE CLOSED UPPER LOW TO OUR WEST AND THE APPROACHING COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 58 26 53 26 / 0 0 0 0 BEAVER OK 57 23 50 20 / 0 0 0 0 BOISE CITY OK 55 22 50 25 / 0 0 0 0 BORGER TX 59 29 55 30 / 0 0 0 0 BOYS RANCH TX 59 24 55 26 / 0 0 0 0 CANYON TX 60 25 54 25 / 0 0 0 0 CLARENDON TX 61 28 56 26 / 0 0 0 0 DALHART TX 57 21 52 22 / 0 0 0 0 GUYMON OK 54 25 51 24 / 0 0 0 0 HEREFORD TX 61 24 54 25 / 0 0 0 0 LIPSCOMB TX 57 25 52 21 / 0 0 0 0 PAMPA TX 56 29 53 27 / 0 0 0 0 SHAMROCK TX 60 28 56 24 / 0 0 0 0 WELLINGTON TX 61 28 56 26 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST TUE FEB 7 2006 OKZ001>003-TXZ001>020-081200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST TUE FEB 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... BREEZY TO WINDY CONDITIONS ON THURSDAY WILL RESULT IN AN INCREASED DANGER FOR WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497510.